Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at May 3, 2021, 7:41 AM CDT for Cleburne County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 7:41 AM CDT (12:41 UTC)
- Expired
- May 3, 2021, 8:00 AM CDT
- In force
- 19 min
- Issued by
- NWS Birmingham, AL
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
767 WWUS84 KBMX 031241 SPSBMX Special Weather Statement National Weather Service Birmingham AL 741 AM CDT Mon May 3 2021 ALZ021-029-031300- Randolph AL-Cleburne AL- 741 AM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND SOUTHEASTERN CLEBURNE COUNTIES UNTIL 800 AM CDT... At 741 AM CDT, Doppler radar was tracking a strong thunderstorm near Morrison Cross Roads, or 11 miles north of Wedowee, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ranburne, Morrison Cross Roads, Fosters Cross Roads, Trickem, Graham, Newell and Micaville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Birmingham. && LAT...LON 3341 8556 3350 8558 3362 8533 3343 8530 TIME...MOT...LOC 1241Z 249DEG 32KT 3347 8551 $$ 40/Sizemore
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at May 3, 6:50 AM CDT, 51 minutes earlier.
Area forecast discussion, May 3, 6:50 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 650 AM CDT Mon May 3 2021 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0100 AM CDT Mon May 03 2021/ A warm front is now north of much of Central Alabama, stretching from Huntsville to Auburn. A few clusters of storms over northern MS are moving to the north northeast and will not impact the local area. Showers are developing across southern MS and those will be the next wave of activity to watch. Cannot rule out this activity producing damaging winds or a brief tornado overnight. Surface instability will increase, especially by this afternoon, as dewpoints rise in to the upper 60s to lower 70s, with CAPE values near or above 2000 J/kg. 30-40kts of shear will sustain updrafts, with good lapse rates as mid to upper level temperatures cool. Main threats today will be damaging winds and large hail, with the best chance of severe storms south of I-20. Looking toward Tuesday, instability parameters remain high as the next, and stronger, shortwave and surface cold front approach the area from the west. Some uncertainty exists regarding convective mode and will need to rely on mesoscale processes as convection develops upstream Tuesday morning and early afternoon. 14 .LONG TERM... /Updated at 0100 AM CDT Mon May 03 2021/ Wednesday through Sunday. The main trough axis continues to move east of our area early Wednesday morning. The frontal boundary takes its time getting out of the area, however, so expect lingering showers across the southeast through the day, though any thunderstorm chance will be dwindling as we transition to more of a zonal flow aloft and see slight amplification of the 850mb ridge int he wake of the trough. The zonal flow becomes more of a northwesterly flow aloft Thursday into Friday as another impulse digs out a trough across the Eastern CONUS. Model guidance still varies somewhat on if this trough will reach far enough south to bring any chance of rain Thursday night. For now, will stick closer to the Euro solution, which has better ensemble agreement, keeping the area dry through Saturday with low level ridging building across the Gulf States. A weak upper level shortwave trough slides across the Central Plains and develops a surface low Saturday night. This low is expected to slide quickly eastward across the Ohio Valley Sunday morning through the afternoon, draping a frontal boundary through the MS Valley. Model guidance varies on the strength of the ridge and just how far south the frontal boundary reaches by Sunday, so I've kept rain/thunderstorm chances around 30-40% for Sunday afternoon across the northern half of Central AL for now. This forecast will likely change in coming days as we hopefully start to see more model agreement. 25/Owen && .AVIATION... 12Z TAF Discussion. An active weather period thru at least 02z. Numerous showers and a few tstms have been ongoing this early this morning along and east of I-65. Widespread MVFR cigs with lcl IFR cigs will gradually improve thru the day with cigs above 3k feet agl by 18z. After 18z and outside convective areas, cigs should stay above 3k feet thru 08z, and then lower to arnd 1500-2000 ft agl by 09z. A few tstms may be severe from 16z thru 01z with large hail and wind gusts up to 55 knots. Convective activity should decrease rapidly after sunset, with only isolated showers/tstms after 02z. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 58/rose && .FIRE WEATHER... Another round of scattered to numerous showers and storms are expected today, and again on Tuesday before a cold front moves through the day. Winds will increase from the south and become southwesterly today. Speeds of 10-12mph are possible today. Drier air arrives for Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 68 82 60 77 / 60 20 100 90 40 Anniston 80 69 82 63 77 / 70 30 100 90 50 Birmingham 82 71 82 62 77 / 60 20 100 90 40 Tuscaloosa 84 71 83 62 78 / 50 20 100 80 30 Calera 81 71 81 64 77 / 60 20 100 90 40 Auburn 78 70 81 66 78 / 60 30 90 80 70 Montgomery 82 73 85 68 80 / 60 30 80 80 60 Troy 81 72 85 68 80 / 60 30 70 70 80 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, May 3, 3:54 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 354 AM CDT Mon May 3 2021 ALZ011>015-017>050-041200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 354 AM CDT Mon May 3 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms possible today and into the evening hours. Higher chance of severe storms along and south of I-20. Threats include damaging winds up to 60 mph and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible Tuesday and Tuesday evening across the all of Central Alabama. Threats include damaging winds up to 70 mph, large hail and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today and again Tuesday.
In the hours before
Special weather statement, May 3, 5:39 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
539 AM CDT Mon May 3 2021
ALZ021-027-028-031115-
Clay AL-Talladega AL-Cleburne AL-
539 AM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALLADEGA...
SOUTHWESTERN CLEBURNE AND NORTHERN CLAY COUNTIES UNTIL 615 AM CDT...
At 539 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waldo, or 7 miles south of Talladega, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oxford, Talladega, Munford, Waldo, Anniston Regional Airport, Delta,
Mount Cheaha, Camp Mac, Chandler Springs, Ironaton, Lake Chinnabee
and Gunthertown.
LAT...LON 3340 8565 3323 8613 3336 8622 3359 8586
3359 8580 3356 8580 3355 8576
TIME...MOT...LOC 1039Z 240DEG 50KT 3332 8609
25/OwenSpecial weather statement, May 3, 7:41 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 741 AM CDT Mon May 3 2021 ALZ021-029-031300- Randolph AL-Cleburne AL- 741 AM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND SOUTHEASTERN CLEBURNE COUNTIES UNTIL 800 AM CDT... At 741 AM CDT, Doppler radar was tracking a strong thunderstorm near Morrison Cross Roads, or 11 miles north of Wedowee, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ranburne, Morrison Cross Roads, Fosters Cross Roads, Trickem, Graham, Newell and Micaville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Birmingham. && LAT...LON 3341 8556 3350 8558 3362 8533 3343 8530 TIME...MOT...LOC 1241Z 249DEG 32KT 3347 8551 40/Sizemore
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:39 AM CDT | Special Weather Statement | BMX | Talladega | 36 min |
| May 3, 8:18 AM CDT | Special Weather Statement | BMX | Cleburne | 27 min |
| May 3, 12:13 PM CDT | Special Weather Statement | BMX | Bullock | 32 min |
| May 3, 12:27 PM CDT | Special Weather Statement | BMX | Barbour | 33 min |
| May 3, 12:45 PM CDT | Special Weather Statement | BMX | Russell | 45 min |
| May 3, 1:41 PM CDT | Special Weather Statement | BMX | Lamar | 49 min |
| May 3, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 66 min |
| May 3, 2:25 PM CDT | Special Weather Statement | BMX | Chilton | 35 min |
| May 3, 3:00 PM CDT | Special Weather Statement | BMX | Chilton, Coosa | 45 min |
| May 3, 3:30 PM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| May 3, 3:46 PM CDT | Special Weather Statement | BMX | Talladega | 44 min |
| May 3, 3:48 PM CDT | Special Weather Statement | BMX | Bibb | 42 min |
| May 3, 3:53 PM CDT | Special Weather Statement | BMX | Hale | 52 min |
| May 3, 4:21 PM CDT | Special Weather Statement | BMX | Lee | 39 min |
| May 3, 4:25 PM CDT | Special Weather Statement | BMX | Calhoun | 50 min |
| May 3, 4:31 PM CDT | Special Weather Statement | BMX | Bibb, Coosa | 44 min |
| May 3, 4:49 PM CDT | Special Weather Statement | BMX | Calhoun | 41 min |
| May 3, 5:12 PM CDT | Special Weather Statement | BMX | Coosa, Tallapoosa | 48 min |
| May 3, 5:29 PM CDT | Special Weather Statement | BMX | Cherokee | 31 min |
| May 3, 5:53 PM CDT | Special Weather Statement | BMX | Autauga | 52 min |
| May 3, 5:58 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
| May 3, 6:20 PM CDT | Special Weather Statement | BMX | Lee | 25 min |
| May 3, 6:26 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Montgomery | 49 min |
| May 3, 6:34 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 41 min |
| May 3, 6:44 PM CDT | Special Weather Statement | BMX | Elmore | 31 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.